Arkansas, 2011

Heavy Rain in Arkansas, November 1 to 30, 2011

November 1 to 30, 2011 · NWS LZK · 19 events in 11 counties and zones

Three rounds of heavy rain moved across Arkansas during November. Nineteen reporting stations recorded their wettest November ever.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Three rounds of heavy rain moved across Arkansas during November. Nineteen reporting stations recorded their wettest November ever.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 31, 11:24 PM CST, 36 minutes earlier.

Area forecast discussion, Oct 31, 11:24 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1224 AM CDT TUE NOV 1 2011

.AVIATION...

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. WINDS WILL
INCREASE OUT OF THE SOUTHEAST TODAY AS PRESSURE GRADIENTS TIGHTEN
ACROSS THE REGION IN RESPONSE TO LOW PRESSURE DEVELOPING OVER THE
PLAINS. SOME GUSTS WILL BE POSSIBLE FOR CENTRAL AND NRN SITES AND
HAVE GUSTS UP TO 18KT IN KHRO AND KBPK TAFS...BUT WILL ALSO
FEATURE SOME GUSTS INTO THE MID TEENS AT KHOT AND KLIT. SKIES WILL
BE CLEAR FOR THE MOST PART...SAVE A FEW PATCHES OF CIRRUS AND
POSSIBLE BASES AROUND FEW040-060 IN THE NORTHWEST BETWEEN ROUGHLY
18Z-00Z TODAY. TAFS WILL BE OUT SHORTLY.

&&

PREV DISCUSSION... /ISSUED 243 PM CDT MON OCT 31 2011/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT

ONLY REAL CONCERN IN THE SHORT TERM PD LIES AROUND A SYSTEM THAT
WILL AFFECT ARKANSAS ON WED NIGHT. UP UNTIL WED AFTERNOON... SKIES
WILL BE MAINLY CLEAR WITH TEMPS NEAR NORMAL.

GIVEN CLEAR SKIES AND LITTLE IN THE WAY OF TEMP ADVECTION...MET/MAV
BLEND SHOULD WORK FAIRLY WELL OVER THE NEXT 2 DAYS AND HAVE FOLLOWED
CLOSELY. HAVE STAYED SLIGHTLY ON THE COOLER SIDE OF THE BLEND AT
NIGHT AND SLIGHTLY ON THE WARMER SIDE DURING THE DAY AS DRY PBL
CONDS REMAIN FAVORABLE FOR LARGE DIURNAL SWINGS.

THE GFS IS THE SLOW OUTLIER WITH THE WED NIGHT/THU COLD FRONT AND
WILL LEAN FCST CLOSER TO NAM/GEM SOLUTION WHICH BRINGS PRECIP INTO
THE NW CWA AROUND 00Z THU AND CLEARS THE STATE OF IT BY AROUND 12Z
THU. HAVE LEFT SOME WIGGLE ROOM ON BOTH SIDES WITH SLIGHT CHCS IN
THE NW WED AFTERNOON AND IN THE EAST ON THU MORNING...BUT BELIEVE
THE BULK OF THE PRECIP WILL OCCUR OVERNIGHT ON THU. THIS SYSTEM WILL
LACK SUBSTANTIAL BNDRY LAYER MSTR AND WILL THEREFORE LACK
INSTABILITY AND LIKELY LACK SVR WX. THE HEAVY RAIN THREAT WILL ALSO
BE MINIMIZED BY THE STORM/S FAST EWD MOTION.

THE MODELS...ESPECIALLY THE 00Z ECMWF...HAVE HINTED AT A BIT OF WRAP
AROUND PRECIP IN NRN AR ON THU MORNING AS THE LOW EXITS TO THE NE.
IF ANY PRECIP WERE TO FALL IN NRN AR ON THU MORNING...THERE IS A
TINY CHANCE THAT IT COULD BE IN THE FORM OF A FEW FLURRIES AS THE
BNDRY LAYER QUICKLY COOLS. HOWEVER...THIS IS HIGHLY UNLIKELY AS MID
LVL DRYING WILL PROBABLY LIMIT DENDRITIC GROWTH AND RESULT IN ANY
WRAP AROUND PRECIP BEING JUST DRIZZLE.

THU WILL BE A MAINLY DRY BUT RAW DAY BEHIND THE FRONT AS GUSTY NW
WINDS USHER IN MUCH COOLER AIR AND HIGHS FALL TO BELOW NORMAL.

LONG TERM...FRIDAY THROUGH MONDAY

A MODERATELY AMPLIFIED UPPER LEVEL FLOW PATTERN WILL PREVAIL
DURING THIS PERIOD ACROSS THE U.S. SEVERAL DETERMINISTIC MODEL
RUNS INDICATE SOLUTIONS WITH A FRONTAL SYSTEM APPROACHING THE MID
SOUTH LATE IN THE PERIOD. FORECAST CONFIDENCE IS LOWER THAN
AVERAGE REGARDING THIS SCENARIO.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     72  45  70  44 /   0   0  10  60
CAMDEN AR         76  46  76  47 /   0   0  10  60
HARRISON AR       73  48  69  38 /   0   0  20  70
HOT SPRINGS AR    74  47  73  44 /   0   0  10  70
LITTLE ROCK   AR  74  46  73  46 /   0   0  10  60
MONTICELLO AR     76  47  75  48 /   0   0  10  50
MOUNT IDA AR      74  46  72  42 /   0   0  20  70
MOUNTAIN HOME AR  73  44  70  41 /   0   0  20  70
NEWPORT AR        72  47  70  45 /   0   0  10  60
PINE BLUFF AR     74  46  73  48 /   0   0  10  60
RUSSELLVILLE AR   74  45  72  43 /   0   0  20  70
SEARCY AR         71  42  70  44 /   0   0  10  60
STUTTGART AR      73  46  72  47 /   0   0  10  60
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...64
Hazardous weather outlook, Oct 31, 4:21 AM CST, 19 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
521 AM CDT MON OCT 31 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011030-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
521 AM CDT MON OCT 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH
OF THE AREA WEDNESDAY EVENING AND WEDNESDAY NIGHT AS A SYSTEM
MOVES THROUGH THE STATE. MOISTURE RETURN AHEAD OF THIS STORM
SYSTEM WILL BE THE LIMITING FACTOR WITH REGARD TO THE STRENGTH OF
STORMS. AT THIS TIME...WHILE SOME STORMS COULD BE STRONG...IT
APPEARS THAT SEVERE WEATHER CHANCES ARE LIMITED.

THEN...LATE THIS WEEKEND...ANOTHER SYSTEM WILL MOVE BY NORTH OF
ARKANSAS. CHANCES FOR THUNDERSTORMS WITH THIS SYSTEM...MUCH LESS
WIDESPREAD SEVERE WEATHER...NO LONGER APPEAR THAT GREAT. HOWEVER
IT IS WORTH NOTING THAT THIS IS STILL SEVERAL DAYS OUT. IT IS
POSSIBLE THIS COULD CHANGE...AND OVER THE COMING DAYS WE WILL
MONITOR THE DEVELOPMENT OF THIS SYSTEM AS IT RELATES TO SEVERE
WEATHER CHANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 heavy rain. Local standard time, as filed.

Heavy Rain, Pulaski

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pulaski County, Crystal Valley
Reported by
COOP Observer
Coordinates
34.690, -92.450

Crystal Valley recorded the wettest November ever. Rainfall of 15.31 inches broke the record of 14.41 inches set in 1988.

Heavy Rain, Van Buren

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Van Buren County, 2 mi NNE of Damascus
Reported by
COOP Observer
Coordinates
35.407, -92.406

The Damascus reporting station recorded the wettest November ever. Rainfall of 15.35 inches broke the record of 10.82 inches set in 1940.

Heavy Rain, Stone

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Stone County, Mountain View
Reported by
COOP Observer
Coordinates
35.870, -92.120

Mountain View recorded the wettest November ever. Rainfall of 14.80 inches broke the record of 12.49 inches set in 1996.

Heavy Rain, Van Buren

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Van Buren County, 6 mi SE of Clinton
Reported by
COOP Observer
Coordinates
35.519, -92.394

The Clinton reporting station recorded the wettest November ever. Rainfall of 14.79 inches broke the record of 11.35 inches set in 1996.

Heavy Rain, Pulaski

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pulaski County, (Lit)little Rock Ada
Reported by
ASOS
Coordinates
34.730, -92.230

Little Rock recorded the wettest November ever. Rainfall of 14.57 inches broke the record of 13.14 inches set in 1988.

Heavy Rain, Yell

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Yell County, Dardanelle
Reported by
COOP Observer
Coordinates
35.220, -93.150

Dardanelle recorded the wettest November ever. Rainfall of 13.85 inches broke the record of 11.96 inches set in 1952.

Heavy Rain, Garland

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Garland County, 11.56 mi W of Avant
Reported by
COOP Observer
Coordinates
34.652, -93.533

Washita recorded the wettest November ever. Rainfall of 13.35 inches broke the record of 11.06 inches set in 1985.

Heavy Rain, Saline

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Saline County, 1.3 mi NNW of Reform
Reported by
COOP Observer
Coordinates
34.796, -92.842

The Alum Fork reporting station recorded the wettest November ever. Rainfall of 14.06 inches broke the record of 11.90 inches set in 2000.

Heavy Rain, Independence

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Independence County, 1.16 mi SE of Batesville
Reported by
COOP Observer
Coordinates
35.757, -91.637

The Batesville Lock and Dam reporting station recorded the wettest November ever. Rainfall of 13.49 inches broke the record of 13.08 inches set in 1996.

Heavy Rain, Yell

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Yell County, Danville
Reported by
COOP Observer
Coordinates
35.050, -93.380

Danville recorded the wettest November ever. Rainfall of 13.06 inches broke the record of 12.04 inches set in 1996.

Heavy Rain, Independence

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Independence County, 2.49 mi W of Big Spg
Reported by
COOP Observer
Coordinates
35.831, -91.794

The Batesville Livestock Experiment Station recorded the wettest November ever. Rainfall of 13.73 inches broke the record of 12.61 inches set in 1996.

Heavy Rain, Pope

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pope County, (Rue)russellville Municipal Airport
Reported by
ASOS
Coordinates
35.270, -93.100

Russellville recorded the wettest November ever. Rainfall of 12.74 inches broke the record of 11.25 inches set in 1889.

Heavy Rain, Scott

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Scott County, Parks
Reported by
COOP Observer
Coordinates
34.800, -93.950

Parks recorded the wettest November ever. Rainfall of 12.44 inches broke the record of 12.42 inches set in 1996.

Heavy Rain, Conway

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Conway County, Morrilton
Reported by
COOP Observer
Coordinates
35.150, -92.750

Morrilton recorded the wettest November ever. Rainfall of 11.47 inches broke the record of 10.38 inches set in 1974.

Heavy Rain, Sharp

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sharp County, 1 mi NNE of Evening Shade
Reported by
COOP Observer
Coordinates
36.083, -91.613

The Evening Shade reporting station recorded the wettest November ever. Rainfall of 11.78 inches broke the record of 10.50 inches set in 1996.

Heavy Rain, Independence

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Independence County, Batesville Regl Arpt
Reported by
AWOS
Coordinates
35.730, -91.650

The Batesville reporting station recorded the wettest November ever. Rainfall of 11.59 inches broke the record of 8.84 inches set in 1946.

Heavy Rain, Yell

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Yell County, Gravelly
Reported by
COOP Observer
Coordinates
34.880, -93.680

Gravelly recorded the wettest November ever. Rainfall of 11.24 inches broke the record of 11.04 inches set in 1952.

Heavy Rain, Garland

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Garland County, 1.36 mi W of Mountain Pine
Reported by
COOP Observer
Coordinates
34.572, -93.194

Blakely Mountain Dam recorded the wettest November ever. Rainfall of 17.35 inches broke the record of 12.12 inches set in 2000.

Heavy Rain, Saline

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Saline County, Benton
Reported by
COOP Observer
Coordinates
34.570, -92.580

Benton recorded the wettest November ever. Rainfall of 15.00 inches broke the record of 13.13 inches set in 1988.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350477, 350478, 350479, 350480, 350481, 350482, 350483, 350484, 350485, 350486, 350487, 350488, 350489, 350490, 350492, 350494, 350498, 350506, 350508.